Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Sep 28, 2021, 6:33 AM EDT for Allegany County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 6:33 AM EDT (10:33 UTC)
- Expired
- Sep 28, 2021, 7:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.25 in
- Wind
- 40
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 99 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409
WWUS81 KBUF 281033
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
633 AM EDT Tue Sep 28 2021
NYZ020-021-281115-
Cattaraugus NY-Allegany NY-
633 AM EDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southeastern
Cattaraugus and southern Allegany Counties through 715 AM EDT...
At 633 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Franklinville, or 10 miles north of Olean, moving east
at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Olean, Wellsville, Alfred, Allegany, Franklinville, Cuba, St.
Bonaventure, Weston Mills, Hinsdale, Friendship, Scio, Bolivar,
Portville, Belmont, Angelica, Ischua, Alma, Lyndon, Humphrey and
Richburg.
This includes Interstate 86 between exits 24 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4200 7829 4215 7869 4236 7843 4227 7778
4200 7801
TIME...MOT...LOC 1033Z 284DEG 26KT 4223 7847
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
ReynoldsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 28, 4:50 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 28, 4:50 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
450 AM EDT Tue Sep 28 2021
.SYNOPSIS...
High pressure will build into the eastern Great Lakes in the wake of
the cold front today which will promote fair and dry weather for
most areas for much of the week, but cool conditions.
&&
.NEAR TERM /THROUGH TONIGHT/...
Cold front working across the eastern Great Lakes will exit the
region later on this morning. Not a whole lot of support with the
front, so showers or an isolated rumble of thunder will be confined
to right along the front where the best forcing resides. In the wake
of the front, northerly flow will keep plenty of clouds through the
first half of the day south of Lake Ontario. After that, drier air
and subsidence from high pressure building in will then bring about
increasing sunshine from north to south by this afternoon.
Temperatures today will be as much as 10F to 15F degrees cooler than
Monday with highs in the 60s, even some 50s across the Tug Hill.
Tonight, sfc high pressure will provide fair and dry weather across
the area. There will be some increase in cloud coverage across the
North Country and St. Lawrence Valley towards sunrise, this will be
in association with the mid-level low to our north pivoting south
towards the region. Otherwise, it will be chilly with lows found
generally in the 40s by sunrise Wednesday. Might even be some
isolated reading in the 30s east of Lake Ontario, especially across
the Tug Hill and Lewis County.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Upper low will continue to move southward from Quebec into
northern New England Wednesday. Shortwave rotating around the
western periphery of this feature could lead to a few showers in
the afternoon east and southeast of Lake Ontario. Most areas
reaching the lower to mid 60s, but some higher terrain may
remain in the 50s, especially east of Lake Ontario.
Cold advection continuing Wednesday night into Thursday with 850 mb
temperatures dropping to near 0C. Certainly cold enough to see lake
effect clouds and at least some spotty lake induced showers south
and southeast of Lake Ontario.
Core of the coldest air aloft start to shift east Thursday. Any
lake clouds and light showers south of lake Ontario will slowly
wane by afternoon.
Skies will clear out over much of the area Thursday night as high
pressure buildings in. Should be a chilly night away from the lake
plains with interior sections of the Southern Tier and east of
Lake Ontario getting down into the 30s, with the potential for
some patchy frost.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
To close out the end of the work week and start of the weekend,
model consensus has an upper level low to wobble across the Canadian
Maritimes. As the weekend progresses, a few waves of energy will
pivot around the cyclonic gyre before pulling northeast early in the
next upcoming work week. However, the model guidance packages
continue to hold differences in timing and placement of the waves of
energy. Overall, this translates to mainly dry weather Friday,
before slight chances for showers enter the forecast for each day of
the weekend due to the upper level energy pivoting across the area.
Otherwise, cool temperatures will continue throughout the end of the
work week, weekend and start of the next week. Highs Friday through
Monday will range in the 60s, with lows dropping into the 40s Friday
night and upper 40s to low 50s throughout the weekend.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
A cold front crossing the eastern Great Lakes will bring a few light
showers or even a rumble of thunder to the region early this
morning. CIGS will deteriorate to MVFR at lower elevations and IFR
across higher terrain behind the cold front as low level northerly
upslope flow develops. The MVFR/IFR CIGS will linger through mid
morning before improving to VFR, first across the lake plains, and
last across the higher terrain of the Southern Tier.
Tonight, mainly VFR expected across area terminals.
Outlook...
Wednesday through Saturday..Mainly VFR.
&&
.MARINE...
A brief period of 15-25 knot NNE flow will develop behind the cold
front producing a period of very choppy conditions along the south
shores of Lake Ontario and Lake Erie. Conditions will briefly reach
Small Craft Advisory levels for several hours on each lake,
especially Lake Ontario. Winds and waves will then diminish later
this morning into this afternoon. Small Craft Advisories have been
issue from the Lower Niagara River to Mexico Bay through 17Z.
Winds and wave action expected to become light tonight and remain
that way through Wednesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 2 PM EDT this afternoon for
NYZ003-004.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for
LOZ042>044.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...TMA
LONG TERM...EAJ
AVIATION...AR
MARINE...ARHazardous weather outlook, Sep 28, 4:45 AM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 445 AM EDT Tue Sep 28 2021 NYZ001-002-005>008-010>014-019>021-085-290845- Niagara-Orleans-Northern Cayuga-Oswego-Jefferson-Lewis-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 445 AM EDT Tue Sep 28 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-004-290845- Monroe-Wayne- 445 AM EDT Tue Sep 28 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-290845- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 445 AM EDT Tue Sep 28 2021 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-290845- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 445 AM EDT Tue Sep 28 2021 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Sep 28, 6:33 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
633 AM EDT Tue Sep 28 2021
NYZ020-021-281115-
Cattaraugus NY-Allegany NY-
633 AM EDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southeastern
Cattaraugus and southern Allegany Counties through 715 AM EDT...
At 633 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Franklinville, or 10 miles north of Olean, moving east
at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Olean, Wellsville, Alfred, Allegany, Franklinville, Cuba, St.
Bonaventure, Weston Mills, Hinsdale, Friendship, Scio, Bolivar,
Portville, Belmont, Angelica, Ischua, Alma, Lyndon, Humphrey and
Richburg.
This includes Interstate 86 between exits 24 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4200 7829 4215 7869 4236 7843 4227 7778
4200 7801
TIME...MOT...LOC 1033Z 284DEG 26KT 4223 7847
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 4:23 AM EDT | Small Craft Advisory | BUF | 9 hr | |
| Sep 28, 4:39 AM EDT | Beach Hazards Statement | BUF | Monroe, Wayne | 9 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.